The Life of A Daily Blogger
On May 1st, 2018, I decided that it would be a fun idea to challenge myself. I wanted to do something that was really going to test my creative process. That something turned into a commitment of blogging for at least 365 straight days. Currently, we are a month and a half into this challenge. I would like to point out the fact that while this has quickly become my passion, it is much more difficult than I anticipated. Honestly, I had no idea how big of a challenge this truly is. Just to show you what I am talking about, here is a day in my life. A day in the life of a daily blogger.
One last little tidbit before we get into this post. This might be a different style of post than what I normally write, but trust me, there is a much bigger picture. Although having subscribers and followers might be nice, it is not my motivation for daily blogging. My motivation is to help as many people as I can and also prove to myself that I can do anything that I want to do.
My typical day in the life of a daily blogger
6:30am – My alarm goes off and I immediately jump out of bed. For me, the snooze button is not an option. I am a person that likes to get going and start chasing my goals right away. I jump in the shower, get dressed, pack my lunch, and get ready to leave for work.
7:15am – I grab my things for the day, lock the door behind me, and drive to work. To get to work, it usually takes me 45 minutes with traffic and the occasional stop for my morning dose of coffee. To start my day off on a positive note, I usually pass the time by jamming out to Christian music or by listening to motivational podcasts. Right now, my favorite podcast is the GaryVee Audio Experience. It is a 10/10 great podcast.
8:00am – 4:00pm – I pull into work at about 8am or shortly before. To me, work isn’t really work. I love the company that I work for, and I get to spend half of my day with some pretty cool people. I am like everybody’s little brother, and I get teased like it. But, it makes it fun and makes the time fly by.
I work a corporate job, so I am sitting at a desk and on the computers all day. One nice part about being at a computer all day, is that I can spend some time checking my emails, commenting on other people’s blogs, and check social media on a pretty consistent basis. I always have all of my emails open because I love reading blogs that I am subscribed to. Not only do I get a sense of motivation from others posts and stories, but it also helps to spark some future topics for my own blog.
4:00pm – Even though I work a corporate job, we are still on an hourly pay. I wish that I could sometimes stay past my eight hour limit to get more work done, but we generally get told to leave. So, at 4:00pm, I am on my way out the door and headed to workout. The 45 minute drive home is usually spent by listening to some more podcasts and occasionally getting into honking wars with other drivers. Maybe some name calling as well, but that’s not appropriate for the blog.
4:45pm – 5:30pm – I finally arrive at the gym. Again, I am a huge fitness buff, so no day feels right without working out. Being I work at a desk job, it is mandatory to release some energy and stress.
5:30 – After a good workout, I leave the gym, go to the grocery store and grab ingredients for my dinner. I am very indecisive, so instead of going to the grocery store once a week and just buying in bulk, I go every night after my workout. Whatever I feel like eating, I will get it. I don’t want to have anything planned out.
6:00pm – After getting groceries, I finally can head home for the day. I get home at or shortly after 6:00pm. Right away, I head to my computer and start to edit my post for the day and update anything that needs to be fixed on my website. Usually, this takes about 45 minutes or so.
6:45 – 7:30 – I don’t have the luxury of having someone cook for me, so I head upstairs into our kitchen, cook the groceries that I bought, and eat. This is one of the only times during the day that I can just watch tv and not think. It is nice, but I like work. At 7:30 at the latest, it is back to my passion.
7:30pm – Like I said, it’s back to my passion. I focus in, post my blog, and write my post for the following day. I will either throw up a podcast to listen to in the background or a motivational YouTube video and just write. Whatever comes to my head or whatever I have been thinking about recently is what I write. This takes around an hour to an hour and a half.
9:00pm – I shower (I know, after the gym, I have been sitting in sweat for a bit. It’s gross.). I don’t know about you, but I love a hot, long shower. Heck, I might be in there for 20 minutes.
9:30pm – Have a caffeine free soda and my nightly bowl of either ice cream or cereal. After grabbing a snack, back to the computer it is. From about 9:45 to 11pm, it is even more of chasing my passion. I read every subscription in my inbox, respond to and post comments, and explore other blogs. There is something about blogging and motivating others that I just can’t get enough of.
So why did I decide to share my daily schedule and what relevance does this have on you? I will explain this much more in depth (part 2) in tomorrow’s post. Take notice of one thing though. I spend five to six hours a day on my passion. Not once did I say that I have to, or get back to work, or anything along those lines. THIS is my passion, it is not my job. I blog because I enjoy it. I blog because I want to spread motivation and inspiration to as many people as possible. To me, blogging is a choice. A choice that I am not going to turn back on. This a day in my life, a day in the life of a daily blogger.
Previous Post: Focus Your Life on “Legacy Over Currency”